MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number F322088PT
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by customer that during placement of catheter in the left cephalic vessel a positive blood return was noted.The vessel size was at 0.32 cm, almost 1 cm deep the vessel was accessed and the wire slid without complication, when inserting the catheter it was ¿sticky¿, and the patient complained of pain.A bulge started forming just proximal to the insertion site, close to the 4cm proximal.Catheter placement was aborted, the wire was unable to withdraw.The patient is now complaining of a lot of pain and the catheter had disconnected from the hub so all that was exposed from the skin was the access needle.The catheter could not be seen.The arm and catheter was wrapped in kerlex for patient comfort until the line could be removed.Xray and ct completed.Ir removed the stuck guidewire but with the catheter not being attached to the hub it didn't come out with the wire.The following day ir removed the entire device which measured just under 7.8cm long.This was an indication that the entire catheter was retrieved as ½ cm was still attached to the hub and this was an 8cm catheter.No other information provided, at this time.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter was confirmed, but the root cause could not be determined.The product returned for evaluation was one 22g powerglide pro device.A gross visual inspection of the returned unit found that the catheter was broken into two pieces near the nose of the catheter hub.Microscopic inspection of the break site found that the break had a v-shape, likely indicating that the break originated as a tear from the needle piercing through the catheter tubing.Surrounding the break were several tear sites which had evidence of needle spear through damage.Throughout the tubing were multiple areas of material buckling, suggesting that the catheter was inserted against resistance.Inspection of the catheter tip found buckling and deformation of the tip edge, further suggesting that the catheter was inserted against resistance.Inspection of the guidewire found that guidewire was still intact and had not unraveled.Misaligned guidewire coils were observed throughout the flexible portion of the wire.The event description suggests that heavy manipulation was necessary to remove the catheter from the patient.Therefore, it is unknown if the damage observed on the catheter tubing was caused by the manipulation performed by the clinician during catheter removal.The other features observed indicate that the catheter was inserted against resistance.However, the features do not provide enough evidence to conclusively determine a root cause.Therefore, the root cause remains unknown.

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
shelly gilbert
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21160261
Report Number3006260740-2025-00026
Device Sequence Number20726205
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693(11)231129(17)250131(10)REHY0621
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberF322088PT
Device Lot NumberREHY0621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown